I was not seeing any signs of black stools before taking the medicine and I am not taking any other medications. I have had a chest cold almost a week.
I have been taking Mucinex 600 mg for 3 days. Can medicine cause black stools?
Question posted by sdlynch5402 on 27 Aug 2012
Last updated on 27 August 2012 by DzooBaby
This is not a usual side effect for Mucinex. You need to make an appt. to see your primary care doc. There is a test they can do to see if there is blood in the stools. Black stools can be a sign of a bleed somewhere in the digestive tract. Kaismama is right that iron can give you dark looking stools and so can Pepto-Bismol. If there is bleeding somewhere in the digestive tract, it is nothing to mess with so see your doc as soon as possible.
The two things that cause black stools are iron supplements(and that isn't truly black but dark green) and blood in the stool. If it continues I would see my doc.
- Mucinex uses and safety info
- Mucinex information for Healthcare Professionals (includes dosage details)
- Side effects of Mucinex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.